Drug interactions between Malarone and methotrexate
Interactions between your drugs
methotrexate ↔ atovaquone
Applies to:methotrexate and Malarone (atovaquone/proguanil)
Methotrexate may cause liver problems, and using it with other medications that can also affect the liver such as atovaquone may increase that risk. You should avoid or limit the use of alcohol while being treated with these medications. Call your doctor immediately if you have fever, chills, joint pain or swelling, unusual bleeding or bruising, skin rash, itching, loss of appetite, fatigue, nausea, vomiting, abdominal pain, dark urine, pale stools, and/or yellowing of the skin or eyes, as these may be signs and symptoms of liver damage. Talk to your doctor or pharmacist if you have any questions or concerns. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: methotrexate
Caffeine may reduce the effectiveness of methotrexate in the treatment of arthritis. If you are receiving methotrexate for arthritis, you may want to limit your intake of caffeine-containing foods and medications. Check with your doctor or pharmacist if you have concerns or are uncertain what products may contain caffeine.
Applies to: Malarone (atovaquone / proguanil)
Food significantly enhances the absorption of atovaquone. You should take each dose of atovaquone at the same time each day with a meal or a milky drink. If you receive enteral nutrition (tube feeding), take atovaquone with your feeding. Taking it on an empty stomach may lead to inadequate blood levels and reduced effectiveness of the medication. Talk to your doctor if you have questions or have difficulty taking atovaquone with food.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.